Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 109, NWS Green Bay, WI

September 7, 2005Waushara County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Sep 7, 2005, 1:28 PM CDT for Waushara County, Wisconsin. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2005, 1:28 PM CDT (18:28 UTC)
Expired
Sep 7, 2005, 2:30 PM CDT
In force
62 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Waushara County, WI

The radar

The Green Bay radar (KGRB), 110 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 1:48 PM CDTHAIL 0.7515 Wnw Wautoma, WIAT HANCOCK.
Sep 7, 1:59 PM CDTHAIL 0.7513 Wnw Wautoma, WI
Sep 7, 2:29 PM CDTHAIL 0.751 E Coloma, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 071828
SVRGRB
WIC137-071930-
/O.NEW.KGRB.SV.W.0109.050907T1828Z-050907T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
128 PM CDT WED SEP 7 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAUSHARA COUNTY IN CENTRAL WISCONSIN
  THIS INCLUDES THE CITY OF WAUTOMA

* UNTIL 230 PM CDT

* AT 125 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING
  WINDS.  THIS STORM WAS LOCATED NEAR PLAINFIELD...OR ABOUT 16 MILES
  NORTHWEST OF WAUTOMA...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLAINFIELD BY 145 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4424 8962 4401 8962 4403 8909 4425 8911

$$

KURIMSKI
3 follow-up statements
000 
WWUS53 KGRB 071836
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
135 PM CDT WED SEP 7 2005

WIC137-071930-
/O.CON.KGRB.SV.W.0109.000000T0000Z-050907T1930Z/
WAUSHARA WI-
135 PM CDT WED SEP 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR
WAUSHARA COUNTY...

AT 134 PM...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...
AND DAMAGING WINDS.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PLAINFIELD TO HANCOCK...OR ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF WAUTOMA TO 12 MILES WEST OF WAUTOMA...MOVING EAST AT 10
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PLAINFIELD AND HANCOCK BY 140 PM...
  WAUTOMA BY 215 PM...
  SILVER LAKE BY 225 PM...
  WILD ROSE BY 230 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4424 8962 4401 8962 4403 8909 4425 8911

$$

KURIMSKI
000 
WWUS53 KGRB 071854
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
154 PM CDT WED SEP 7 2005

WIC137-071930-
/O.CON.KGRB.SV.W.0109.000000T0000Z-050907T1930Z/
WAUSHARA WI-
154 PM CDT WED SEP 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR
WAUSHARA COUNTY...

AT 151 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING
WINDS.  THIS STORM WAS LOCATED NEAR HANCOCK...OR ABOUT 10 MILES WEST
OF WAUTOMA...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAUTOMA AND MOUNT MORRIS BY 230 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4424 8962 4401 8962 4403 8909 4425 8911

$$

KURIMSKI
000 
WWUS53 KGRB 071915
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
215 PM CDT WED SEP 7 2005

WIC137-071930-
/O.CON.KGRB.SV.W.0109.000000T0000Z-050907T1930Z/
WAUSHARA WI-
215 PM CDT WED SEP 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR
WAUSHARA COUNTY...

AT 213 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING
WINDS.  THIS STORM WAS LOCATED 6 MILES EAST OF HANCOCK...OR ABOUT 7
MILES NORTHWEST OF WAUTOMA...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAUTOMA BY 230 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4424 8962 4401 8962 4403 8909 4425 8911

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:45 AM CDT, 9 hours 43 minutes earlier.

Area forecast discussion, Sep 7, 3:45 AM CDT, 9 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT WED SEP 7 2005

.SHORT TERM....TODAY THROUGH THURSDAY. WEAK COLD FRONT MOVING SOUTH
THROUGH THE FORECAST AREA IS PRODUCING WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS AT 3AM. WEAK WARM ADVECTION AND CONVERGENCE ALONG THE
FRONT SHOULD BE SUFFICIENT TO CONTINUE SCATTERED ACTIVITY SOUTH OF THE
FRONT TODAY. SURFACE HIGH BUILDS IN TONIGHT WITH CLEARING SKIES. PATCHY
FOG POSSIBLE IN THE NORTH. MODELS BEGIN TO SHOW DIFFERENCES BY THURSDAY
AFTERNOON. BELIEVE ETA AND NGM IDEA OF KEEPING THE EASTERN PART OF THE
FORECAST AREA DRY WITH AN EASTERLY LOW LEVEL FLOW. ALSO THINK THAT THE
GFS IS OVERDOING SURFACE LOW DEVELOPMENT ALONG NORTHWARD MOVING WARM
FRONT THURSDAY EVENING.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY.
SIGNIFICANT DIFFERENCES IN THE MODELS FOR THURSDAY NIGHT AS ETA/NGM ARE
FURTHER SOUTH WITH THE CANADIAN/GFS/UKMET. BASED ON CURRENT SURFACE
PATTERN...WILL LEAN TOWARD THE FURTHER NORTH SOLUTION FOR RAINFALL
THURSDAY NIGHT. WILL ADD A CHANCE OVER THE NORTH AND INCREASE RAIN
CHANCES ACROSS CENTRAL AND EAST CENTRAL WISCONSIN TO 50 PERCENT.
IF THE NORTHERN SOLUTION IS CORRECT...RAIN CHANCES WILL NEED TO BE
INCREASED DURING DAY SHIFT.

OTHERWISE...HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY
THROUGH SUNDAY...BEFORE NEXT FRONT APPROACHES FROM THE NORTHWEST AND
STALLS ACROSS NORTHERN WISCONSIN. FRONT WILL MOVE BACK NORTH AS A WARM
FRONT ON TUESDAY. GFS/ECMWF HAVE BEEN VERY CONSISTENT WITH 850MB
TEMPERATURES WARMING TO 16 C TO 18 C. THIS WOULD PUT TEMPERATURES WELL
INTO THE 80S WITH THE POTENTIAL FOR A FEW 90 DEGREE READINGS. DID
INCREASE MAXIMUM TEMPERATURES BY SEVERAL DEGREES DURING THE SUNDAY
THROUGH  TUESDAY PERIOD BEFORE COLD FRONT SWINGS THROUGH THE AREA
TUESDAY NIGHT AND WEDNESDAY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Sep 7, 7:00 AM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
700 AM CDT WED SEP 7 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
700 AM CDT WED SEP 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY IN CENTRAL AND EAST CENTRAL
WISCONSIN. THESE THUNDERSTORMS ARE AHEAD OF A COLD FRONT DROPPING SOUTH
ACROSS THE AREA. WHILE A FEW STORMS COULD PRODUCE GUSTY WINDS AND HEAVY
RAIN...SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY NIGHT ACROSS THE
REGION...AND AGAIN EARLY NEXT WEEK IN THE NORTH. THOSE STORMS ARE NOT
EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

LMZ521-522-541>543-564-081200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
700 AM CDT WED SEP 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN
GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS IN THE NEARSHORE WATERS TODAY COULD PRODUCE
BRIEF GUSTY WINDS...BUT SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT. SEVERE WEATHER IS NOT
EXPECTED.

RDM
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Sep 7, 1:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
121 PM CDT WED SEP 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             PLOVER                  44.45N 89.53W
09/07/2005  0.50 INCH        PORTAGE            WI   CO-OP OBSERVER

            ALSO HAD TSTM WIND GUST TO 49 MPH AT 106 PM.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 2:27 PM CDTSevere Thunderstorm WarningGRBWaushara48 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.